Alert archive / New York / Storm Warnings in 2024

Storm Warning 3, NWS New York, NY

December 10, 2024

NWS New York, NY issued this storm warning at Dec 10, 2024, 3:31 PM EST. It took effect at Dec 11, 2024, 12:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 10, 2024, 3:31 PM EST (20:31 UTC)
In effect from
Dec 11, 2024, 12:00 PM EST
Expired
Dec 11, 2024, 9:55 PM EST
In force
10 hr
Issued by
NWS New York, NY

The text

As transmitted.

994 
WHUS71 KOKX 102031
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
331 PM EST Tue Dec 10 2024

ANZ355-110945-
/O.UPG.KOKX.GL.W.0025.241211T1100Z-241212T1100Z/
/O.NEW.KOKX.SR.W.0003.241211T1700Z-241212T0300Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
331 PM EST Tue Dec 10 2024

...STORM WARNING IN EFFECT FROM NOON TO 10 PM EST WEDNESDAY...

* WHAT...South winds 25 to 35 kt with gusts up to 50 kt and seas 
  11 to 16 feet expected.

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...From noon to 10 PM EST Wednesday.

* IMPACTS...Storm force winds and hazardous seas will capsize or
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ335-110945-
/O.UPG.KOKX.GL.W.0025.241211T1100Z-241212T1100Z/
/O.NEW.KOKX.SR.W.0003.241211T1700Z-241212T0300Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
331 PM EST Tue Dec 10 2024

...STORM WARNING IN EFFECT FROM NOON TO 10 PM EST WEDNESDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 
  3 to 6 feet expected.

* WHERE...Long Island Sound west of Port Jefferson and New Haven.

* WHEN...From noon to 10 PM EST Wednesday.

* IMPACTS...Storm force winds and hazardous seas will capsize or
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ350-353-110945-
/O.UPG.KOKX.SR.A.0003.241211T1800Z-241212T0300Z/
/O.NEW.KOKX.SR.W.0003.241211T1700Z-241212T0300Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
331 PM EST Tue Dec 10 2024

...STORM WARNING IN EFFECT FROM NOON TO 10 PM EST WEDNESDAY...

* WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 
  13 to 18 feet expected.

* WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm.

* WHEN...From noon to 10 PM EST Wednesday.

* IMPACTS...Storm force winds and hazardous seas will capsize or
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ331-332-110945-
/O.UPG.KOKX.SR.A.0003.241211T1800Z-241212T0300Z/
/O.NEW.KOKX.SR.W.0003.241211T1700Z-241212T0300Z/
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
331 PM EST Tue Dec 10 2024

...STORM WARNING IN EFFECT FROM NOON TO 10 PM EST WEDNESDAY...

* WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 
  4 to 7 feet expected.

* WHERE...Long Island Sound east of Port Jefferson and New Haven.

* WHEN...From noon to 10 PM EST Wednesday.

* IMPACTS...Storm force winds and hazardous seas will capsize or
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ340-345-110945-
/O.UPG.KOKX.SR.A.0003.241211T1800Z-241212T0300Z/
/O.NEW.KOKX.SR.W.0003.241211T1700Z-241212T0300Z/
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
331 PM EST Tue Dec 10 2024

...STORM WARNING IN EFFECT FROM NOON TO 10 PM EST WEDNESDAY...

* WHAT...South winds 25 to 35 kt with gusts up to 50 kt and 
  waves 2 to 4 feet expected.

* WHERE...The south shore and eastern bays of Long Island.

* WHEN...From noon to 10 PM EST Wednesday.

* IMPACTS...Storm force winds and hazardous waves will capsize or
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ338-110945-
/O.CON.KOKX.GL.W.0025.241211T1100Z-241212T1100Z/
New York Harbor-
331 PM EST Tue Dec 10 2024

...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 40 kt and 
  waves 2 to 4 feet expected.

* WHERE...New York Harbor, including Raritan Bay and Sandy Hook 
  Bay.

* WHEN...From 6 AM Wednesday to 6 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
3 follow-up statements
218 
WHUS71 KOKX 110814
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
314 AM EST Wed Dec 11 2024

ANZ338-112200-
/O.CON.KOKX.GL.W.0025.241211T1100Z-241212T1100Z/
New York Harbor-
314 AM EST Wed Dec 11 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 45 kt and 
  waves 3 to 5 feet expected.

* WHERE...New York Harbor, including Raritan Bay and Sandy Hook 
  Bay.

* WHEN...Until 6 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ350-353-355-112200-
/O.CON.KOKX.SR.W.0003.241211T1700Z-241212T0300Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
314 AM EST Wed Dec 11 2024

...STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EST
THIS EVENING...

* WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 
  13 to 18 feet expected.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...From noon today to 10 PM EST this evening.

* IMPACTS...Storm force winds and hazardous seas will capsize or 
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ331-332-335-112200-
/O.CON.KOKX.SR.W.0003.241211T1700Z-241212T0300Z/
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
314 AM EST Wed Dec 11 2024

...STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EST
THIS EVENING...

* WHAT...South winds 25 to 35 kt with gusts up to 50 kt and seas 
  4 to 7 feet expected.

* WHERE...Long Island Sound.

* WHEN...From noon today to 10 PM EST this evening.

* IMPACTS...Storm force winds and hazardous seas will capsize or 
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ340-345-112200-
/O.CON.KOKX.SR.W.0003.241211T1700Z-241212T0300Z/
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
314 AM EST Wed Dec 11 2024

...STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EST
THIS EVENING...

* WHAT...South winds 25 to 35 kt with gusts up to 50 kt and 
  waves 2 to 4 feet expected.

* WHERE...The south shore and eastern bays of Long Island.

* WHEN...From noon today to 10 PM EST this evening.

* IMPACTS...Storm force winds and hazardous waves will capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
401 
WHUS71 KOKX 112017
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
317 PM EST Wed Dec 11 2024

ANZ350-353-355-120400-
/O.EXT.KOKX.SR.W.0003.000000T0000Z-241212T0400Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
317 PM EST Wed Dec 11 2024

...STORM WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 
  14 to 19 feet.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Storm force winds and hazardous seas will capsize or 
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ331-332-335-120400-
/O.EXT.KOKX.SR.W.0003.000000T0000Z-241212T0400Z/
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
317 PM EST Wed Dec 11 2024

...STORM WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WHAT...South winds 20 to 35 kt with gusts up to 50 kt and seas 
  4 to 7 feet.

* WHERE...Long Island Sound.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Storm force winds and hazardous seas will capsize or 
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ340-345-120400-
/O.EXT.KOKX.SR.W.0003.000000T0000Z-241212T0400Z/
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
317 PM EST Wed Dec 11 2024

...STORM WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WHAT...South winds 25 to 35 kt with gusts up to 50 kt and 
  waves 1 to 3 feet.

* WHERE...The south shore and eastern bays of Long Island.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Storm force winds and hazardous waves will capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ338-121000-
/O.CON.KOKX.GL.W.0025.000000T0000Z-241212T1100Z/
New York Harbor-
317 PM EST Wed Dec 11 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 45 kt and 
  waves 3 to 5 feet.

* WHERE...New York Harbor, including Raritan Bay and Sandy Hook 
  Bay.

* WHEN...Until 6 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
354 
WHUS71 KOKX 120255
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
955 PM EST Wed Dec 11 2024

ANZ331-332-335-121100-
/O.CAN.KOKX.SR.W.0003.000000T0000Z-241212T0400Z/
/O.EXA.KOKX.GL.W.0025.000000T0000Z-241212T1100Z/
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
955 PM EST Wed Dec 11 2024

...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
...STORM WARNING IS CANCELLED...

* WHAT...West winds 25 to 30 kt with gusts up to 40 kt and seas 
  4 to 7 feet.

* WHERE...Long Island Sound.

* WHEN...Until 6 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ340-345-121100-
/O.CAN.KOKX.SR.W.0003.000000T0000Z-241212T0400Z/
/O.EXA.KOKX.GL.W.0025.000000T0000Z-241212T1100Z/
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
955 PM EST Wed Dec 11 2024

...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
...STORM WARNING IS CANCELLED...

* WHAT...West winds 20 to 30 kt with gusts up to 35 kt and waves 
  1 to 3 feet.

* WHERE...The south shore and eastern bays of Long Island.

* WHEN...Until 6 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ350-353-355-121100-
/O.CAN.KOKX.SR.W.0003.000000T0000Z-241212T0400Z/
/O.EXA.KOKX.GL.W.0025.000000T0000Z-241212T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
955 PM EST Wed Dec 11 2024

...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
...STORM WARNING IS CANCELLED...

* WHAT...West winds 25 to 35 kt with gusts up to 45 kt and seas 
  13 to 18 feet.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...Until 6 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ338-121100-
/O.CON.KOKX.GL.W.0025.000000T0000Z-241212T1100Z/
New York Harbor-
955 PM EST Wed Dec 11 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

* WHAT...West winds 20 to 30 kt and waves 2 to 4 feet.

* WHERE...New York Harbor, including Raritan Bay and Sandy Hook 
  Bay.

* WHEN...Until 6 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this storm warning went out at Dec 10, 12:56 PM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Dec 10, 12:56 PM EST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service New York NY
1256 PM EST Tue Dec 10 2024

.SYNOPSIS...
A stationary front will remain just south of the area today,
and then lift through as a warm front tonight. Intensifying low
pressure and an associated strong cold front will impact the
area Wednesday into Wednesday night. A secondary cold front will
move through on Thursday, followed by high pressure building
across for late week. A weakening disturbance will move across
late in the weekend, followed by weak high pressure on Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Light E/NE flow to the north of a stationary front to the south this
afternoon will maintain low clouds and patchy fog, along with a
chance of afternoon showers with the front just south and weak
mid level shortwave energy riding across in SW flow aloft. High
temps today will be in the 40s inland, and lower 50s across the
NYC metro area and Long Island.

Tonight the flow turns SE and then S, which should allow the
front to the south to start lifting into and through the area
tonight, especially late as low level flow just off the sfc also
increases. Warm advection and moisture transport in deep layer
S-SW flow aloft will also increase rain chances, especially
after midnight. Evening low temps from the mid 40s to near 50
should increase through the 50s overnight.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
Active weather expected with wind and heavy rain Wed into Wed
evening.

A deepening upper level trough across the Central states will
amplify and become negatively tilted as it approaches, with
an intensifying sfc low passing just NW of the area Wed
afternoon, and a trailing strong cold front pushing across
from late day Wed into Wed evening. Rain should become moderate
to locally heavy, and a narrow convective band developing ahead
of the front should help produce the heaviest rainfall across
S CT and central/eastern portions of Long Island, where WPC
highlights a slight risk of excessive rainfall. A few tstms are
possible in this corridor as well via marginal elevated
instability.

Forecast rainfall amounts range from 2-3 inches, highest across
SE CT, with locally higher amounts possible.

High Wind Watch remains in effect for eastern Suffolk and
southern New London Counties Wednesday afternoon/evening for
possible southerly gusts up to 60 mph as a strong LLJ passes
overhead in advance of the cold front. A wind advy will likely
be needed for most of the rest of the coast and the NYC metro
area, with potential for southerly gusts 45 to 55 mph Wednesday
afternoon and evening. There is still some possibility of the
strongest wind gusts extending farther west along the CT coast
and into the rest of Suffolk.

Winds shift to the W with cold fropa Wed night, and should still
be gusty with cold advection. Gusts should average 25-30 mph
much of the night.

Unseasonably mild temperatures of 60-65 on Wed should quickly
drop after fropa Wed evening, with lows in the 30s by daybreak
Thu.

The upper level trough axis pivots through and moves N of the
area on Thu, with strong CAA. Look for a windy day with a few
gusts potentially getting to about 40 mph. Winds start to
diminish Thu night. Highs on Thu will range only from the mid
30s to lower 40s, then fall to the upper teens and 20s Thu
night.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
High pressure builds in from the west on Friday. Winds will
continue to subside as the center of the high pressure ridge
approaches. Sunny, but colder than normal with highs only in the
30s and early morning wind chills in the teens. The ridge axis
shifts through during Friday night into Saturday morning, with
the high shifting offshore Saturday afternoon into night. Dry
weather through at least Saturday evening, then some precip may
sneak in by late at night.

The better chances of precip will start on Sunday as a low
amplitude mid level trough approaches with a surface
reflection of a weak cold front or trough pushing in from the
west. Global models agree with precip along this boundary, but
the precip diminishes by the time the boundary would be over the
forecast area. As such, capped PoPs at chance. The trough aloft
flattens as it shifts through during Sunday night, with ridging
aloft to follow on Monday. Models still show precip potential
Sunday night into Monday with perhaps an inverted surface trough
extending northward into the area. Have therefore kept at least
a "hidden" slight chance of PoPs for Monday. As for precip
types Sunday through Monday, it should be rain for the most
part, however there could be some wintry precip types well
inland. Kept precip types simplified to rain/snow due to the
uncertainty, but with that said, spots well inland would
potentially see sleet and freezing rain as models indicate warm
air moving in aloft with near freezing surface temperatures.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A warm front just south of the southern terminals slowly lifts north
this afternoon into tonight. Elongated Low pressure and its
associated cold front approach late tonight. Some subtle improvement
to MVFR at times possible late this afternoon, however, IFR and
pockets of LIFR mainly prevail. Rain spreads west to east across the
terminals tonight starting at 00z or shortly thereafter.

E winds around 10kt this afternoon. Winds veer further and become
more SE-S tonight and increase. The winds become gusty late tonight
with LLWS possible as early as the start of the Wednesday morning
push for city and western most terminals. By 12 to 15z LLWS should
prevail at most terminals as gusts getting to 30 kt by 15z.

      NY Metro (KEWR/KLGA/KJFK/KTEB)TAF Uncertainty...

Amendments likely regarding ceiling and visibility changes
throughout the TAF period. Confidence has increased with cigs
remaining below 1000 ft through at least 21Z Wednesday.

OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...

Wednesday afternoon / night: IFR and rain, likely heavy at times.
Chance of thunder. S gusts increase with LLWS through the day, with
gusts potentially up to 40-50kt afternoon into the early evening -
highest gusts likely east of the city terminals. Winds veering SW in
the evening with MVFR, then more W overnight with VFR returning
towards midnight and gusts still around 30kt.

Thursday: VFR with W winds 15-20G30kt.

Friday and Saturday: VFR.

Sunday: sub VFR possible in light rain and low clouds, especially
late.

Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Sub SCA conds into tonight. Low pressure and its associated
cold front will impact the waters Wed into Wed evening.
Southerly winds and ocean seas will quickly increase to SCA Wed
AM. Gales should develop on all waters by afternoon, and as a
strong LLJ moves across there is potential for storm force wind
gusts across ocean and ern sections.

Once the strong low level jet passes, gales are likely to
continue elsewhere into Thursday. Rough seas are expected with
this system, up to 4-7 ft on the Sound and 12-18 ft on the
ocean late Wednesday into Wednesday night.

Gales are likely on the ocean waters on Thu, and potentially on
the non-ocean waters as well as intensifying low pressure pulls
away to the north and a strong pressure gradient in place.
Winds should subside with SCA conditions likely for a good
portion of Thu night as things settle down quickly into early
Fri morning. Sub SCA conditions return on Fri and should last
into Sat with high pressure settling over the waters.

&&

.HYDROLOGY...
A widespread 2-3" of rainfall likely with a widespread moderate
to heavy rainfall event from late Tue night into Wed evening
ranges from 2-3 inches. Locally 4 to 5" amts are possible,
particularly across LI/S CT where high-res models are
indicating bands of heavy rain moving north thru the region Wed
morning, and followed by a consolidating e-w moving axis of
heavy rain/embedded thunder ahead/along the cold front.

Rainfall rates of 1+"/hr possible in this line. This line will
be progressive, but will occur over already saturated ground
from earlier 1-2" rain over LI/CT and may expand in size as it
moves east with better llj forcing.

Headwater guidance indicating that 2"/6hr or 3"/12hr would be
sufficient for minor flashy small stream flooding. Moderate
potential of this occurrence is across S CT.

Otherwise, the primary threat from this rainfall will be minor
urban and poor drainage flooding, with rainfall rates of
generally 1/4 to 1/2"hr between 6am and 6pm, with brief
3/4-1"/hr rates possible. This will be most persistent across
LI/S CT. There is a localized risk of flash flooding where
higher rates persist, particularly S CT.

&&

.TIDES/COASTAL FLOODING...
As little as 1 1/4 to 1 1/2 ft surge needed for minor coastal
impact with the Wed AM high tide. With as little as 2 1/2 ft for
the evening high tide.

With easterly flow tonight causing some tidal piling, and
southerly winds just beginning to ramp up during the morning
high tide, water levels will approach minor flood thresholds and
perhaps touch in a few spots across SW CT and southern
Queens/Nassau.

While peak surge is expected to occur Wed afternoon and early
evening, stillwater levels for most locations should once again
remain below minor flooding benchmarks. But with a gradual
windshift from southerly storm force to SW SCA just before or
during the time of evening high tide, potential for areas along
the southern bays of NYC LI, south facing shoreline of twin
forks, and coastal CT to see minor coastal impacts from combo
of elevated water and splashover from wave action. This includes
the eastern Great South Bay as water levels may remain elevated
and could touch minor benchmarks as a strong southerly flow
switches to the southwest, preventing water from escaping the
bay quickly.

The combination of 10-15 ft breakers during the evening high
tide will cause widespread beach flooding and erosion.
Scattered area of dune base erosion, and localized washovers
possible for LI beaches where dunes protection is compromised.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...High Wind Watch from Wednesday afternoon through Wednesday
     evening for CTZ012.
NY...High Wind Watch from Wednesday afternoon through Wednesday
     evening for NYZ079-081.
NJ...None.
MARINE...Storm Watch from Wednesday afternoon through Wednesday evening
     for ANZ331-332-340-345-350-353.
     Gale Warning from 6 AM Wednesday to 6 AM EST Thursday for
     ANZ335-338-355.

&&

SYNOPSIS...JC/BG
NEAR TERM...BG/NV
SHORT TERM...BG
LONG TERM...JC
AVIATION...JE
MARINE...JC/BG
HYDROLOGY...JC/BG
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 10, 4:24 AM EST, 11 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
424 AM EST Tue Dec 10 2024

CTZ005>011-NJZ002-004-006-103>108-NYZ067>075-078-080-176>179-111100-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Southwest Suffolk-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
424 AM EST Tue Dec 10 2024

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for hazardous weather that would meet NWS warning
criteria is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-340-345-350-353-111100-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
424 AM EST Tue Dec 10 2024

...STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ012-NYZ079-081-111100-
Southern New London-Northeast Suffolk-Southeast Suffolk-
424 AM EST Tue Dec 10 2024

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-355-111100-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
424 AM EST Tue Dec 10 2024

...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 4:17 AM ESTGale WarningOKX59 hr
Dec 10, 4:17 AM ESTSmall Craft AdvisoryOKX6 hr
Dec 10, 2:19 PM ESTHigh Wind WarningOKXNassau, Suffolk32 hr
Dec 10, 2:19 PM ESTWind AdvisoryOKXBronx, Kings, New York, Queens, Richmond, Westchester32 hr
Dec 10, 4:30 PM ESTCoastal Flood StatementOKXNassau, Queens, Suffolk30 hr

Nearby

Storm Warnings in New York, 2024Every storm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.